Alert archive / Michigan / Special Weather Statements in 2016
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 21, 2016, 1:39 PM EDT for Cass County, Michigan. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2016, 1:39 PM EDT (17:39 UTC)
- Expired
- Jul 21, 2016, 2:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Northern Indiana
County Cass County, MI
The radar
The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 690 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320
WWUS83 KIWX 211739
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
139 PM EDT THU JUL 21 2016
MIZ077-078-211815-
BERRIEN-CASS-
139 PM EDT THU JUL 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERRIEN AND WESTERN
CASS COUNTIES...
AT 139 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SOUTH HAVEN TO STEVENSVILLE...AND MOVING
SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NILES...BENTON HARBOR...ST. JOSEPH...DOWAGIAC...FAIR PLAIN...BENTON
HEIGHTS...BRIDGMAN...BERRIEN SPRINGS...CASSOPOLIS...WATERVLIET...
COLOMA...EDWARDSBURG...STEVENSVILLE...PAW PAW LAKE...LAKE MICHIGAN
BEACH...POKAGON...SODUS...PENN...RIVERSIDE AND BARODA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 196 BETWEEN MILE MARKERS 0 AND 7.
INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 18 AND 42.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4207 8622 4207 8582 4176 8609 4176 8612
4200 8666 4213 8654 4212 8649 4219 8641
4224 8636 4224 8622
TIME...MOT...LOC 1739Z 311DEG 33KT 4235 8623 4202 8655
$$
MARSILIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 21, 6:52 AM EDT, 6 hours 47 minutes earlier.
Area forecast discussion, Jul 21, 6:52 AM EDT, 6 hours 47 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
652 AM EDT THU JUL 21 2016
.SYNOPSIS...
Issued at 435 AM EDT Thu Jul 21 2016
A strong upper level ridge centered over the southern plains will
continue to expand northeast into the the western Great Lakes and
Ohio Valley today causing hot and humid conditions. There is a low
chance of thunderstorms west of I69 today, and across the entire
area tonight as a weak low pressure system moves across southern
Ontario and into the lower Great Lakes. Highs today will be in the
upper 80s to mid 90s with heat indices around 100. Lows tonight
will only be in the 70s. Hot and humid conditions will continue
into the weekend. A cold front will move through the area Sunday
bringing a good chance of thunderstorms, followed by cooler and
drier weather early next week.
&&
.SHORT TERM...(Today through Friday)
Issued at 435 AM EDT Thu Jul 21 2016
Upr ridge extending ne from OK to the upr grtlks will move se into our
area today as a wk shrtwv over manitoba/nd moves e-se to sern
Ontario/upr grtlks. Recent amdar soundings over nw IN indicated
airmass had become moderately unstable in this area with lesser
instability over ern portions of the cwa indicated by 00z dtx/iln
soundings. Wk low level waa will provide wk lift across the area
today and may allow a few showers/tstms to develop this aftn as
s-sw low level flow conts to advect moisture into the area and
diurnal heating further destabilizes airmass. Also, Hires cams
suggest ongoing convection over nw mn may persist and propagate
along instability gradient toward our area. Thus, fcst schc/chc
tstms across about the nw 1/2 of the cwa this aftn. H85 temps
progged to warm 2-3c today over yday when highs were around 90.
This should mix down to the sfc today resulting in highs in the
l-m90s which combined with dwpts in the l-m70s should result in
heat index readings above advisory criteria (around 100) over
most of the area this aftn.
NAM/GFS have been fairly consistent suggesting tstms associated
with upr grtlks shrtwv will drop south across lwr mi tonight with
further convection dvlpg along the associated sfc boundary over
srn mi on Friday and movg into our area as airmass undergoes
diurnal destabilization. Meanwhile latest ARW/NMM indicate mcs
emanating from this system will move se across the swrn portion of
our cwa this aftn/eve taking effective boundary south of our area
by Friday morning, leaving the late night period and Friday dry.
Given the large differences in the models stayed close to going
fcsts with low chc of storms late tonight and Friday. Otrws
should be quite muggy tonight with lows in the l-m70s and with
little change in h85 temps, even in THE hires models, expect highs
in the l90s over most of the area.
Deep layer shear should remain limited through through friday though
instability expected to be quite strong and also some potential for
forward propagating mcs impacting the area later today and/or
overnight so marginal threat of svr storms with strong gusty winds through
fri.
&&
.LONG TERM...(Friday night through Wednesday)
Issued at 435 AM EDT Thu Jul 21 2016
GFS/ECMWF support keeping a low chc of tstms in the area Fri
ngt/Sat as they suggest backdoor front moves in and stalls. Again
little change in h85 temps suggests highs contg in the 90s but
dewpoints north of the boundary could be a bit lower saturday.
This boundary should lift n-ne sat ngt/sunday morning psbly
triggering tstms, as a rather strong shrtwv and associated cdfnt
move east from the nrn/central plains. This front expected to move
across the area Sunday aftn/night bringing a good chc of tstms
with it, followed by cooler drier wx mon-wed.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 650 AM EDT Thu Jul 21 2016
There was still much uncertainty concerning upstream convection
over Wisconsin and how these storms will develop and move
southeast. Have introduced vicinity thunder at South Bend for now
given the chance a few of these storms may develop or move into
the area this afternoon. Otherwise, expect VFR conditions
although a isolated and brief time of fog is possible around
12Z.
&&
.IWX Watches/Warnings/Advisories...
IN...Heat Advisory from 2 PM this afternoon to 8 PM EDT Friday for
INZ006-007-009.
Heat Advisory from 2 PM EDT /1 PM CDT/ this afternoon to 8 PM
EDT /7 PM CDT/ Saturday for INZ003>005-008-012>018-020-
022>027-032>034.
MI...Heat Advisory from 2 PM this afternoon to 8 PM EDT Friday for
MIZ077>081.
OH...Heat Advisory from 2 PM this afternoon to 8 PM EDT Friday for
OHZ001-002-004-005-015-016-024-025.
LM...NONE.
&&
SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...JT
AVIATION...Skipper
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jul 21, 5:47 AM EDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 547 AM EDT THU JUL 21 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-221000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 547 AM EDT THU JUL 21 2016 /447 AM CDT THU JUL 21 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS WEST OF I69 THIS AFTERNOON, AND OVER THE ENTIRE AREA TONIGHT. ISOLATED STORMS WITH DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID CONDITIONS ARE EXPECTED FRIDAY THROUGH SUNDAY WITH THE HEAT INDEX FORECAST TO EXCEED 100 OVER AT LEAST A PORTION OF THE AREA EACH OF THESE DAYS. THERE IS ALSO A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY... THOUGH MOST OF THE TIME DURING THIS PERIOD WILL BE DRY. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-221000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 547 AM EDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ISOLATED STORMS WITH WINDS OVER 40 KNOTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY... THOUGH MOST OF THE TIME DURING THIS PERIOD WILL BE DRY. ISOLATED STORMS WITH WINDS OVER 40 KNOTS ARE POSSIBLE FRIDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jul 21, 1:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
139 PM EDT THU JUL 21 2016
MIZ077-078-211815-
BERRIEN-CASS-
139 PM EDT THU JUL 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERRIEN AND WESTERN
CASS COUNTIES...
AT 139 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SOUTH HAVEN TO STEVENSVILLE...AND MOVING
SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NILES...BENTON HARBOR...ST. JOSEPH...DOWAGIAC...FAIR PLAIN...BENTON
HEIGHTS...BRIDGMAN...BERRIEN SPRINGS...CASSOPOLIS...WATERVLIET...
COLOMA...EDWARDSBURG...STEVENSVILLE...PAW PAW LAKE...LAKE MICHIGAN
BEACH...POKAGON...SODUS...PENN...RIVERSIDE AND BARODA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 196 BETWEEN MILE MARKERS 0 AND 7.
INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 18 AND 42.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4207 8622 4207 8582 4176 8609 4176 8612
4200 8666 4213 8654 4212 8649 4219 8641
4224 8636 4224 8622
TIME...MOT...LOC 1739Z 311DEG 33KT 4235 8623 4202 8655
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:21 PM EDT | Special Marine Warning | IWX | 114 min | |
| Jul 21, 2:06 PM EDT | Special Weather Statement | IWX | Saint Joseph | 24 min |
| Jul 21, 2:23 PM EDT | Special Weather Statement | IWX | Marshall, Saint Joseph | 52 min |
| Jul 21, 2:24 PM EDT | Special Weather Statement | IWX | Elkhart, Saint Joseph | 51 min |
| Jul 21, 2:42 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 48 min |
| Jul 21, 2:54 PM EDT | Special Weather Statement | IWX | LaPorte, Starke | 66 min |
| Jul 21, 3:09 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 36 min |
| Jul 21, 3:20 PM EDT | Special Weather Statement | IWX | Kosciusko, LaGrange, Marshall, Noble, Whitley | 55 min |
| Jul 21, 3:33 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 27 min |
| Jul 21, 3:47 PM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 58 min |
| Jul 21, 3:56 PM EDT | Special Weather Statement | IWX | Cass, Fulton, Miami, Pulaski, Wabash, White | 64 min |
| Jul 21, 4:09 PM EDT | Special Weather Statement | IWX | Adams, Allen, DeKalb, Huntington, Wells, Whitley | 66 min |
| Jul 21, 5:12 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay, Wells | 78 min |
| Jul 21, 5:19 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Wells | 26 min |
| Jul 21, 5:25 PM EDT | Special Weather Statement | IWX | White | 35 min |
| Jul 21, 5:29 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Jay, Wells | 46 min |
| Jul 21, 2:29 PM EDT | Special Weather Statement | IWX | Saint Joseph | 61 min |
| Jul 21, 3:06 PM EDT | Special Weather Statement | IWX | Branch, Hillsdale | 54 min |
| Jul 21, 4:51 PM EDT | Special Weather Statement | IWX | Allen, Defiance, Henry, Paulding, Putnam | 69 min |
| Jul 21, 6:12 PM EDT | Special Weather Statement | IWX | Allen | 48 min |
Nearby
Special Weather Statements in Michigan, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.